Alert archive / Arkansas / Tornado Warnings in 2010
Tornado Warning 29, NWS Shreveport, LA
NWS Shreveport, LA issued this tornado warning at Apr 30, 2010, 9:35 PM CDT for Nevada County, Arkansas. It was in force for 25 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 30, 2010, 9:35 PM CDT (02:35 UTC)
- Expired
- Apr 30, 2010, 10:00 PM CDT
- In force
- 25 min
- Issued by
- NWS Shreveport, LA
- Area
- Storm-based polygon
County Nevada County, AR
The radar
The Shreveport radar (KSHV), 144 km from the middle of the area, began a volume at 02:35 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 30, 9:40 PM CDT | TSTM WND DMG | 5 E Rosston, AR | POSSIBLE TORNADO DAMAGE. POWER OUT ACROSS THE CITY OF ROSSTEN AND THE SURROUNDING AREA. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 30, 6:24 PM CDT | Tornado Watch | SPC | 3 hr |
| Apr 30, 9:09 PM CDT | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Shreveport, LA (KSHV), launched 00:00Z, 2.6 hours before the alert went out and 137 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2850 J/kg
- Mixed-layer CIN
- 0 J/kg
- Mixed-layer LCL
- 568 m above ground
- 0-6 km bulk shear
- 41 kt
- 0-1 km storm-relative helicity
- 180 m²/s²
- 0-3 km storm-relative helicity
- 213 m²/s²
- Significant tornado parameter
- 2.9
- Supercell composite
- 14.0
The text
As transmitted, in the capitals the NWS used until 2016.
742
WFUS54 KSHV 010235
TORSHV
ARC099-010300-
/O.NEW.KSHV.TO.W.0029.100501T0235Z-100501T0300Z/
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE SHREVEPORT LA
935 PM CDT FRI APR 30 2010
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A
* TORNADO WARNING FOR...
SOUTHEASTERN NEVADA COUNTY IN SOUTHWEST ARKANSAS...
* UNTIL 1000 PM CDT
* AT 926 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO NEAR
WILLISVILLE...OR 8 MILES NORTH OF MCNEIL...MOVING NORTHEAST AT 40
MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
YOUNG.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS AN EXTREMELY DANGEROUS AND LIFE THREATENING SITUATION. THIS
STORM IS CAPABLE OF PRODUCING STRONG TO VIOLENT TORNADOES. IF YOU ARE
IN THE PATH OF THIS TORNADO...TAKE COVER IMMEDIATELY!
&&
LAT...LON 3374 9309 3372 9309 3352 9310 3346 9318
3346 9327 3350 9334 3375 9310
TIME...MOT...LOC 0235Z 221DEG 33KT 3352 9318
$$
05What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this tornado warning went out at Apr 30, 3:46 PM CDT, 5 hours 49 minutes earlier.
Area forecast discussion, Apr 30, 3:46 PM CDT, 5 hours 49 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
346 PM CDT FRI APR 30 2010
.DISCUSSION...
INTENSE STORM SYSTEM WITH MAIN CLOSED LOW IN UPPER MIDWEST...AND UPPER
TROF DIGGING SWWD ALL THE WAY BACK TO BAJA CA...EJECTING DRY LINE
EASTWARD ACROSS RED RIVER VALLEY. DEVELOPING LINE OF STORMS MOVING
INTO SE OK...WITH ISOLD CONVECTION INCREASING OVER EXTREME NE TX.
EXTREMELY UNSTABLE AIR AHEAD OF THIS DRYLINE...WITH DEWPOINTS
HAVING RISEN A COUPLE ADDITIONAL DEGREES THIS AFTN...READINGS NOW
IN THE LOWER TO MID 70S. MEANWHILE...LOW LVL SHEAR RATHER
SIGNIFICANT...HELICITY ON MORNING SOUNDINGS BETWEEN 300 AND 400...
AND LOW LVL JET 50 TO 60 KTS. PRESENCE OF LIGHT SHOWERS ACROSS
NORTHERN LA MUCH OF DAY INDICATES MID LVL CAP HAS NOT BROKEN YET...
LOADED GUN SOUNDING PROFILE INDICATING CONVECTION WILL RAPIDLY
INTENSIFY ONCE CAP BREAKS. MID LVL LAPSE RATES AROUND 8
C...CONTRIBUTING TO MSAS LI VALUES -8 TO -10 ACROSS MUCH OF AREA.
WILL GO LIKELY EVENING POPS WHERE CONVECTION IS MOVING...BASICALLY
COINCIDES WITH CURRENT TORNADO WATCH UNTIL 8 PM. REMAINDER OF AREA
KEEP EVENING POPS IN CHANCE CATEGORY...BUT STILL MENTIONING SVR.
CANNOT DISCERN ANY REAL BREAKS FROM EITHER SHEAR OR INSTABILITY SO
KEEPING CHANCE SVR TSTMS IN FCST...LEANING MORE TOWARDS LIKELY FOR
SW AR...THRU SAT NIGHT...AS COLD FRONT MOVING SLOWLY INTO AREA SATURDAY.
POTENTIAL FOR EVEN MORE INTENSE CONVECTION THAN OBSERVED THUS FAR
TODAY.
SLOW MOVEMENT OF FRONT AND SYSTEM...INDICATES A THREAT FOR SOME
LOCAL FLOODING...IN ADDITION TO SVR. FOCUS HARD TO DEFINE
YET...JUST KEEPING HEAVY RAIN IN FCST.
EXTENDING PERIOD OF FCST LOOKS MOSTLY DRY AS HIGH PRESSURE TO
BUILD BACK INTO AREA./VII/
&&
.AVIATION...
CONVECTION FINALLY GETTING ORGANIZED WITH AN IMPRESSIVE LINE THAT
EXTENDS FROM TUL-MLC-DFW MOVING EAST AT 20KTS. AHEAD OF THE LINE
STILL HAVING TO DEAL WITH OCNL MVFR CONDITIONS SCT/BKN015 OVC025-035
TOPS NR 060. SIGNIFICANT HAZARD FOR LIGHT AIRCRAFT ABOVE 2KFT AS
STRONG SOUTHERLY WINDS OF 45 TO 55 KTS EXTEND FROM 2KFT - 8KFT WHICH
WILL LIKELY CREATE MOGR TURBC. AT SFC.. WINDS WILL BE SLY AT NEAR 12
KTS WITH OCNL GUSTS TO 25 KTS. SCT SHRA/TSRA WILL BECOME MORE
WIDESPREAD BY 01/00Z CONTINUING THRU 01/18Z. NOTE THAT ATMOSPHERE
OVER OUR AREA IS SETTING UP TO SUPPORT SUPERCELLS WITH LARGE HAIL
AND POSSIBLE TORNADOES BETWEEN 30/21Z AND 01/06Z. OTLK... VFR NOT
RECOMMENDED FOR SATURDAY. /01/
&&
.PRELIMINARY POINT TEMPS/POPS...
SHV 72 82 68 78 54 / 70 60 50 20 20
MLU 73 83 70 77 54 / 70 60 50 40 20
DEQ 70 79 60 76 49 / 70 50 40 20 10
TXK 72 81 64 77 53 / 70 60 50 20 10
ELD 73 82 68 77 53 / 70 70 50 30 20
TYR 69 81 62 78 54 / 50 50 30 20 10
GGG 71 82 64 78 54 / 50 50 40 20 10
LFK 73 82 70 81 55 / 40 40 30 20 20
&&
.SHV WATCHES/WARNINGS/ADVISORIES...
AR...LAKE WIND ADVISORY UNTIL 7 PM CDT THIS EVENING FOR THE FOLLOWING
ZONES: ARZ050-051-059-060-070-071.
LA...LAKE WIND ADVISORY UNTIL 7 PM CDT THIS EVENING FOR THE FOLLOWING
ZONES: LAZ001-002.
OK...LAKE WIND ADVISORY UNTIL 7 PM CDT THIS EVENING FOR THE FOLLOWING
ZONES: OKZ077.
TX...LAKE WIND ADVISORY UNTIL 7 PM CDT THIS EVENING FOR THE FOLLOWING
ZONES: TXZ096-097-108>112-124>126-136>138.
&&Hazardous weather outlook, Apr 30, 11:51 AM CDT, 9 hours 44 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SHREVEPORT LA 1151 AM CDT FRI APR 30 2010 ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077- TXZ096-097-108>112-124>126-136>138-149>153-165>167-011700- SEVIER-HOWARD-LITTLE RIVER-HEMPSTEAD-NEVADA-MILLER-LAFAYETTE- COLUMBIA-UNION AR-CADDO-BOSSIER-WEBSTER-CLAIBORNE-LINCOLN- UNION LA-DE SOTO-RED RIVER-BIENVILLE-JACKSON-OUACHITA-SABINE LA- NATCHITOCHES-WINN-GRANT-CALDWELL-LA SALLE-MCCURTAIN-BOWIE- FRANKLIN-TITUS-CAMP-MORRIS-CASS-WOOD-UPSHUR-MARION-SMITH-GREGG- HARRISON-CHEROKEE-RUSK-PANOLA-NACOGDOCHES-SHELBY-ANGELINA- SAN AUGUSTINE-SABINE TX- 1151 AM CDT FRI APR 30 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL ARKANSAS...SOUTHWEST ARKANSAS...NORTH CENTRAL LOUISIANA... NORTHWEST LOUISIANA...SOUTHEAST OKLAHOMA...EAST TEXAS AND NORTHEAST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT... THE ATMOSPHERE ACROSS THE AREA IS RIPE FOR SEVERE THUNDERSTORMS THIS AFTERNOON...AS AN ABUNDANCE OF MOISTURE IS ALREADY AVAILABLE. THE ONLY INHIBITING FACTOR IS A TEMPERATURE CAPPING INVERSION. SUFFICENT DAYTIME HEATING...PARTICULARLY OVER THE RED RIVER VALLEY REGION WHERE MORE BREAKS IN OVERCAST SKIES ARE OBSERVED...MAY BREAK THIS CAP. SHOULD THIS OCCUR...THUNDERSTORM DEVELOPMENT WILL OCCUR VERY RAPIDLY. IN ADDITION...THUNDERSTORMS DEVELOPING ALONG A DRY LINE...LOCATED NEAR THE INTERSTATE 35 CORRIDOR...WILL MOVE SLOWLY EAST TOWARDS THE AREA. FOR BOTH OF THESE REASONS...STRONG TO SEVERE THUNDERSTORMS WILL BE POSSIBLE LATER THIS AFTERNOON AND EVENING...PRODUCING LARGE HAIL...DAMAGING STRAIGHT LINE WINDS...AND POSSIBLE ISOLATED TORNADOES. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY... ANOTHER SEVERE WEATHER OUTBREAK WILL BE POSSIBLE SATURDAY AFTERNOON...INTO SATURDAY NIGHT...AS A COLD FRONT MOVES THROUGH THE DEEP SOUTH. TORNADIC ACTIVITY WILL BE POSSIBLE AGAIN...AS STRONG SUPERCELLS WILL LIKELY DEVELOP ALONG AND AHEAD OF THE PROGRESSING COLD FRONT. LARGE HAIL AND DAMAGING STRAIGHT LINE WINDS WILL ALSO BE POSSIBLE. IF THIS COLD FRONT STALLS OUT OVER THE AREA...THIS SEVERE WEATHER EPISODE MAY LAST THROUGH EARLY SUNDAY MORNING OVER PORTIONS OF NORTHERN LOUISIANA AND SOUTHWEST ARKANSAS. .SPOTTER INFORMATION STATEMENT... THE ACTIVATION OF EMERGENCY MANAGEMENT OFFICIALS...HAM RADIO OPERATORS...AND STORM SPOTTERS WILL BE NEEDED THIS WEEKEND...POSSIBLY AS EARLY AS LATE THIS AFTERNOON. PLEASE STAY TUNED ANY STATEMENTS...WATCHES...OR WARNINGS CONCERNING THIS HAZARDOUS WEATHER EVENT. VII
In the hours before
Local storm report, Apr 30, 6:47 PM CDT, 2 hours 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
647 PM CDT FRI APR 30 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0645 PM HAIL CLARKSVILLE 33.61N 95.06W
04/30/2010 M0.75 INCH RED RIVER TX LAW ENFORCEMENT
&&
ASTEVENSLocal storm report, Apr 30, 7:00 PM CDT, 2 hours 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
700 PM CDT FRI APR 30 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0645 PM HAIL CLARKSVILLE 33.61N 95.06W
04/30/2010 M1.00 INCH RED RIVER TX LAW ENFORCEMENT
&&
ASTEVENSLocal storm report, Apr 30, 7:34 PM CDT, 2 hours 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
734 PM CDT FRI APR 30 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0730 PM HAIL 3 WSW HAWORTH 33.82N 94.71W
04/30/2010 M0.88 INCH MCCURTAIN OK TRAINED SPOTTER
&&
ASTEVENSLocal storm report, Apr 30, 7:36 PM CDT, 1 hour 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
736 PM CDT FRI APR 30 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0735 PM HAIL 1 S HAWORTH 33.83N 94.65W
04/30/2010 M1.75 INCH MCCURTAIN OK PUBLIC
VERY STRONG WINDS ALSO.
&&
ASTEVENSLocal storm report, Apr 30, 8:52 PM CDT, 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
852 PM CDT FRI APR 30 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0837 PM FUNNEL CLOUD 1 S DIERKS 34.11N 94.02W
04/30/2010 HOWARD AR EMERGENCY MNGR
&&
ASTEVENSLocal storm report, Apr 30, 9:14 PM CDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
914 PM CDT FRI APR 30 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0835 PM TSTM WND DMG 1 W DIERKS 34.12N 94.04W
04/30/2010 HOWARD AR EMERGENCY MNGR
POSSIBLE TORNADO DAMAGE. ROOF BLOWN OFF LAUNDRY MAT.
STORAGE BUILDINGS DESTROYED ON EAST END OF TOWN ON HWY
70. TREE DOWN ON MURRAY AVE.
&&
ASTEVENSThe office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 30, 7:29 PM CDT | Tornado Warning | SHV | Little River, Sevier | 46 min |
| Apr 30, 8:08 PM CDT | Tornado Warning | SHV | Howard, Sevier | 52 min |
| Apr 30, 8:47 PM CDT | Severe Thunderstorm Warning | SHV | Little River, Sevier | 58 min |
| Apr 30, 9:28 PM CDT | Tornado Warning | SHV | Howard, Little River, Sevier | 47 min |
| Apr 30, 10:09 PM CDT | Tornado Warning | SHV | Howard, Sevier | 51 min |
| May 1, 6:15 PM CDT | Tornado Warning | SHV | Union | 31 min |
| May 1, 6:34 PM CDT | Severe Thunderstorm Warning | SHV | Miller | 26 min |
| May 1, 6:54 PM CDT | Severe Thunderstorm Warning | SHV | Hempstead, Howard, Little River, Miller, Sevier | 36 min |
Nearby
Tornado Warnings in Arkansas, 2010Every tornado warning in 2010Tornadoes in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.